I have seen another post on this but it was a few months ago so thought I would see if there is anymore information. I have been on Rivaroxiban for about six weeks. I have felt fine on it. I had niggling side effects on Warfarin bladder infections, constipation, slight diarrhoea. I have occasional AF which has reduced considerably since I had a pacemaker. Currently I have a really severe stomach upset which is much worse than anything I have had in my life. The doctor has prescribed some re-hydration sachets. I can just make it to the toilet and back. I will most likely ring back today to arrange a sample to be tested. It may have nothing to do with Rivaroxiban and may be a virus or food poisoning although my husband has not caught it yet. I have never had anything like this before. Any comments please much appreciated.
Rivaroxiban and stomach upsets: I have seen... - AF Association
I have been on Rivaroxaban for over a year and though I suffer from IBS I have only had one really bad stomach upset since taking it and that was last week. If the illness was a reaction to Rivaroxaban I would have thought you would have had some signs of stomach problems before but I certainly think a test by your GP is a good idea.
Hope you feel better soon.
I have taken Rivaroxaban for a couple of years and I too have ibs but have
had no problems with Rivaroxaban so maybe it was something you ate.
There only has to be something wrong with the portion you ate and that accounts for your husband being unaffected. Lets hope it
was a one off. Shirley.
Ok thank you for your reply. It is interesting that both of you have IBS. I am wondering if I may also have IBS as have problems with constipation and slight diarrhoea before this but never incapacitating. These things have only occurred since I have been on medication because of AF.
I had dreadful stomach problems on warfarin but since diltiazem (which is constipating) was added to my meds I have been much better. I used to get terrible bouts of diarrhoea very often at the most inconvenient moment! This affected my QOL much worse than the PAF and I suspect that there was a link too, maybe as I was regularly losing vital minerals? I am putting on weight for the first time in years so all round I'm pretty pleased.
What are you taking for AF besides Rivaroxaban?
I had problems with Warfarin, both bladder infections and uncomfortable stomach. I used to take diltiazem and also Amiodarone for AF. After having a Cardioversion which was effective for about 3 hours my heart became very slow. It was 48 on a good day and only 30 some nights also stopping for 7 or 8 seconds. I was finally rushed into hospital and given a pacemaker last June. My AF rarely happens during the day now and just occasionally at night. It is not considered bad enough to go back to medication for it as the pacemaker seems to be keeping things in order. I was expecting my current severe illness to make me go into AF but so far it has not returned. I have done a specimen today to be examined at the laboratory. I feel an little better but very weak.
I have been on Rivaroxaban for over a year and no problems. Wise to speak to your GP to diagnose cause, hope you get things sorted soon.
Thanks for your reply. Good to hear that you have been on it a year with no side effects. I have felt very well on it until I had this bad stomach upset but do not think it is related. Just interested to know others experiences.
There may be something about as my son and a few of our friends have got stomach problems at the moment?
Not what you're looking for?
You may also like...
stomach, I had only a tiny portion, more like a taste, this morning I was rushing to the toilet. ....
Rivaroxaban. It just doesn't work for me. Or rather I may be well anti-coagulated but it comes at...
I have a very bad upset stomach this morning. I phoned the Warfarin Clinic to check if I should...
Just wondered if anyone has suffered an upset stomach with taking Warfarin. Been feeling sick...
to have upset my stomach in that I need to visit the loo very frequently. Does anyone else have...